Existence of Rational Curves on Algebraic Varieties, Minimal Rational Tangents, and Applications

  • Stefan Kebekus
  • Luis Solá Conde

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AK03]
    Carolina Araujo and János Kollár. Rational curves on varieties. In Higher dimensional varieties and rational points (Budapest, 2001), volume 12 of Bolyai Soc. Math. Stud., pages 13–68. Springer, Berlin, 2003.Google Scholar
  2. [Ara71]
    Sergei J. Arakelov. Families of algebraic curves with fixed degeneracies. Izv. Akad. Nauk SSSR Ser. Mat., 35:1269–1293, 1971.MATHMathSciNetGoogle Scholar
  3. [Ara05]
    Carolina Araujo. Rationally connected varieties. In Snowbird lectures in algebraic geometry, volume 388 of Contemp. Math., pages 1–16. Amer. Math. Soc., Providence, RI, 2005.Google Scholar
  4. [BDPP04]
    Sebastien Boucksom, Jean-Pierre Demailly, Mihai Păun, and Thomas Peternell. The pseudo-effectuve cone of a compact Kähler manifold and varieties of negative Kodaira dimension. preprint math.AG/0405285, May 2004.Google Scholar
  5. [Bea99]
    Arnaud Beauville. Riemanian holonomy and algebraic geometry. preprint math.AG/9902110, 1999.Google Scholar
  6. [BM01]
    Fedor A. Bogomolov and Michael L. McQuillan. Rational curves on foliated varieties. IHES Preprint, 2001.Google Scholar
  7. [BN67]
    Armand Borel and Raghavan Narasimhan. Uniqueness conditions for certain holomorphic mappings. Invent. Math., 2:247–255, 1967.MATHMathSciNetCrossRefGoogle Scholar
  8. [Bos01]
    Jean-Benoît Bost. Algebraic leaves of algebraic foliations over number fields. Publ. Math. Inst. Hautes Études Sci., (93):161–221, 2001.MATHMathSciNetGoogle Scholar
  9. [Cam92]
    Frédéric Campana. Connexité rationnelle des variétés de Fano. Ann. Sci. École Norm. Sup. (4), 25(5):539–545, 1992.MATHMathSciNetGoogle Scholar
  10. [CC02]
    Luca Chiantini and Ciro Ciliberto. Weakly defective varieties. Trans. Amer. Math. Soc., 354(1):151–178 (electronic), 2002.MATHMathSciNetCrossRefGoogle Scholar
  11. [CKM88]
    Herbert Clemens, János Kollár, and Shigefumi Mori. Higher-dimensional complex geometry. Astérisque, (166):144 pp. (1989), 1988.Google Scholar
  12. [CLN85]
    César Camacho and Alcides Lins Neto. Geometric theory of foliations. Birkhäuser Boston Inc., Boston, MA, 1985. Translated from the Portuguese by Sue E. Goodman.MATHGoogle Scholar
  13. [CMSB02]
    Koji Cho, Yoichi Miyaoka, and Nicholas I. Shepherd-Barron. Characterizations of projective space and applications to complex symplectic manifolds. In Higher dimensional birational geometry (Kyoto, 1997), volume 35 of Adv. Stud. Pure Math., pages 1–88. Math. Soc. Japan, Tokyo, 2002.MATHMathSciNetGoogle Scholar
  14. [CS95]
    Koji Cho and Ei-ichi Sato. Smooth projective varieties with the ample vector bundle Λ2 T X in any characteristic. J. Math. Kyoto Univ., 35(1):1–33, 1995.MATHMathSciNetGoogle Scholar
  15. [Deb01]
    Olivier Debarre. Higher-dimensional algebraic geometry. Universitext. Springer-Verlag, New York, 2001.MATHGoogle Scholar
  16. [Fle84]
    Hubert Flenner. Restrictions of semistable bundles on projective varieties. Comment. Math. Helv., 59(4):635–650, 1984.MATHMathSciNetGoogle Scholar
  17. [GHS03]
    Tom Graber, Joe Harris, and Jason Starr. Families of rationally connected varieties. J. Amer. Math. Soc., 16(1):57–67 (electronic), 2003.MATHMathSciNetCrossRefGoogle Scholar
  18. [Gro66]
    Alexander Grothendieck. Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. III. Inst. Hautes Études Sci. Publ. Math., (28):255, 1966.MATHMathSciNetGoogle Scholar
  19. [GZ94]
    Rajendra V. Gurjar and De-Qi Zhang. π1 of smooth points of a log del Pezzo surface is finite. I. J. Math. Sci. Univ. Tokyo, 1(1):137–180, 1994.MATHMathSciNetGoogle Scholar
  20. [Har68]
    Robin Hartshorne. Cohomological dimension of algebraic varieties. Ann. of Math. (2), 88:403–450, 1968.MATHMathSciNetCrossRefGoogle Scholar
  21. [Har71]
    Robin Hartshorne. Ample vector bundles on curves. Nagoya Math. J., 43:73–89, 1971.MATHMathSciNetGoogle Scholar
  22. [Har95]
    Joe Harris. Algebraic geometry, volume 133 of Graduate Texts in Mathematics. Springer-Verlag, New York, 1995. A first course, Corrected reprint of the 1992 original.Google Scholar
  23. [HK05]
    Jun-Muk Hwang and Stefan Kebekus. Geometry of chains of minimal rational curves. J. Reine Angew. Math., 584:173–194, 2005.MATHMathSciNetGoogle Scholar
  24. [HKP03]
    Jun-Muk Hwang, Stefan Kebekus, and Thomas Peternell. Holomorphic maps onto varieties of non-negative Kodaira dimension. J. Alg. Geom., posted April 21, 2005, PII S 1056-3911(05)00411-X (to appear in print). Preprint math.AG/0307220, Juli 2003.Google Scholar
  25. [HL97]
    Daniel Huybrechts and Manfred Lehn. The geometry of moduli spaces of sheaves. Aspects of Mathematics, E31. Friedr. Vieweg & Sohn, Braunschweig, 1997.Google Scholar
  26. [HM98]
    Jun-Muk Hwang and Ngaiming Mok. Rigidity of irreducible Hermitian symmetric spaces of the compact type under Kähler deformation. Invent. Math., 131(2):393–418, 1998.MATHMathSciNetCrossRefGoogle Scholar
  27. [HM99]
    Jun-Muk Hwang and Ngaiming Mok. Holomorphic maps from rational homogeneous spaces of Picard number 1 onto projective manifolds. Invent. Math., 136(1):209–231, 1999.MATHMathSciNetCrossRefGoogle Scholar
  28. [HM01]
    Jun-Muk Hwang and Ngaiming Mok. Cartan-Fubini type extension of holomorphic maps for Fano manifolds of Picard number 1. J. Math. Pures Appl. (9), 80(6):563–575, 2001.MATHMathSciNetCrossRefGoogle Scholar
  29. [HM03]
    Jun-Muk Hwang and Ngaiming Mok. Finite morphisms onto Fano manifolds of Picard number 1 which have rational curves with trivial normal bundles. J. Algebraic Geom., 12(4):627–651, 2003.MATHMathSciNetGoogle Scholar
  30. [HM04]
    Jun-Muk Hwang and Ngaiming Mok. Birationality of the tangent map for minimal rational curves. Asian J. Math., 8(1):51–63, 2004.MATHMathSciNetGoogle Scholar
  31. [Hör05]
    Andreas Höring. Uniruled varieties with splitting tangent bundle. preprint math.AG/0505327, May 2005.Google Scholar
  32. [Hwa97]
    Jun-Muk Hwang. Rigidity of homogeneous contact manifolds under Fano deformation. J. Reine Angew. Math., 486:153–163, 1997.MATHMathSciNetGoogle Scholar
  33. [Hwa98]
    Jun-Muk Hwang. Stability of tangent bundles of low-dimensional Fano manifolds with Picard number 1. Math. Ann., 312(4):599–606, 1998.MATHMathSciNetCrossRefGoogle Scholar
  34. [Hwa00]
    Jun-Muk Hwang. Tangent vectors to Hecke curves on the moduli space of rank 2 bundles over an algebraic curve. Duke Math. J., 101(1):179–187, 2000.MATHMathSciNetCrossRefGoogle Scholar
  35. [Hwa01]
    Jun-Muk Hwang. Geometry of minimal rational curves on Fano manifolds. In School on Vanishing Theorems and Effective Results in Algebraic Geometry (Trieste, 2000), volume 6 of ICTP Lect. Notes, pages 335–393. Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2001. Available on the ICTP web site at http://www.ictp.trieste.it/~pub_off/services.Google Scholar
  36. [Hwa02]
    Jun-Muk Hwang. Hecke curves on the moduli space of vector bundles over an algebraic curve. In Algebraic geometry in East Asia (Kyoto, 2001), pages 155–164. World Sci. Publishing, River Edge, NJ, 2002.Google Scholar
  37. [Iit82]
    Shigeru Iitaka. Algebraic geometry, volume 76 of Graduate Texts in Mathematics. Springer-Verlag, New York, 1982. An introduction to birational geometry of algebraic varieties, North-Holland Mathematical Library, 24.Google Scholar
  38. [Keb01]
    Stefan Kebekus. Lines on contact manifolds. J. Reine Angew. Math., 539:167–177, 2001.MATHMathSciNetGoogle Scholar
  39. [Keb02a]
    Stefan Kebekus. Characterizing the projective space after Cho, Miyaoka and Shepherd-Barron. In Complex geometry (Göttingen, 2000), pages 147–155. Springer, Berlin, 2002.Google Scholar
  40. [Keb02b]
    Stefan Kebekus. Families of singular rational curves. J. Algebraic Geom., 11(2):245–256, 2002.MATHMathSciNetGoogle Scholar
  41. [Keb02c]
    Stefan Kebekus. Projective bundles of singular plane cubics. Math. Nachr., 242:119–131, 2002.MATHMathSciNetCrossRefGoogle Scholar
  42. [Keb04]
    Stefan Kebekus. Holomorphe Abbildungen auf Mannigfaltigkeiten mit nicht-negativer Kodaira-Dimension. In Y. Tschinkel, editor, Mathematisches Institut Georg-August-Universität Göttingen Seminars 2003/2004, pages 157–166. Universitätsverlag der Georg-August-Universität Göttingen, 2004.Google Scholar
  43. [Keb05]
    Stefan Kebekus. Lines on complex contact manifolds. II. Compos. Math., 141(1):227–252, 2005.MATHMathSciNetCrossRefGoogle Scholar
  44. [KK04]
    Stefan Kebekus and Sándor J. Kovács. Are rational curves determined by tangent vectors? Ann. Inst. Fourier (Grenoble), 54(1):53–79, 2004.MATHMathSciNetGoogle Scholar
  45. [KK05]
    Stefan Kebekus and Sándor J. Kovács. Families of canonically polarized a a varieties over surfaces. preprint math.AG/0511378, November 2005. To appear in Invent. Math.Google Scholar
  46. [KM98]
    János Kollár and Shigefumi Mori. Birational geometry of algebraic varieties, volume 134 of Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge, 1998. With the collaboration of C. H. Clemens and A. Corti, Translated from the 1998 Japanese original.MATHGoogle Scholar
  47. [KMcK99]
    Seán Keel and James McKernan. Rational curves on quasi-projective surfaces. Mem. Amer. Math. Soc., 140(669):viii+153, 1999.MathSciNetGoogle Scholar
  48. [KMM92a]
    János Kollár, Yoichi Miyaoka, and Shigefumi Mori. Rational connectedness and boundedness of Fano manifolds. J. Differential Geom., 36(3):765–779, 1992.MATHMathSciNetGoogle Scholar
  49. [KMM92b]
    János Kollár, Yoichi Miyaoka, and Shigefumi Mori. Rationally connected varieties. J. Algebraic Geom., 1(3):429–448, 1992.MATHMathSciNetGoogle Scholar
  50. [Kol91]
    János Kollár. Extremal rays on smooth threefolds. Ann. Sci. École Norm. Sup. (4), 24(3):339–361, 1991.MATHGoogle Scholar
  51. [Kol92]
    János Kollár, editor. Flips and abundance for algebraic threefolds. Société Mathématique de France, Paris, 1992. Papers from the Second Summer Seminar on Algebraic Geometry held at the University of Utah, Salt Lake City, Utah, August 1991, Astérisque No. 211 (1992).MATHGoogle Scholar
  52. [Kol96]
    János Kollár. Rational curves on algebraic varieties, volume 32 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics. Springer-Verlag, Berlin, 1996.MATHGoogle Scholar
  53. [Kov00]
    Sándor J. Kovács. Algebraic hyperbolicity of fine moduli spaces. J. Algebraic Geom., 9(1):165–174, 2000.MATHMathSciNetGoogle Scholar
  54. [Kov02]
    Sándor J. Kovács. Logarithmic vanishing theorems and Arakelov-Parshin boundedness for singular varieties. Compositio Math., 131(3):291–317, 2002.MATHMathSciNetCrossRefGoogle Scholar
  55. [Kov03]
    Sándor J. Kovács. Families of varieties of general type: the Shafarevich conjecture and related problems. In Higher dimensional varieties and rational points (Budapest, 2001), volume 12 of Bolyai Soc. Math. Stud., pages 133–167. Springer, Berlin, 2003.Google Scholar
  56. [KP05]
    Stefan Kebekus and Thomas Peternell. A refinement of Stein factorization and deformations of surjective morphisms. preprint math.AG/0508285, August 2005.Google Scholar
  57. [KPSW00]
    Stefan Kebekus, Thomas Peternell, Andrew J. Sommese, and Jarosław A. Wiśniewski. Projective contact manifolds. Invent. Math., 142(1):1–15, 2000.MATHMathSciNetCrossRefGoogle Scholar
  58. [KST06]
    Stefan Kebekus, Luis Solá Conde, and Matei Toma. Rationally connected a foliations after Bogomolov and McQuillan. J. Alg. Geom., posted on May 25, 2006, PII S 1056-3911(06)00435-8 (to appear in print).Google Scholar
  59. [Lan04a]
    Adrian Langer. Addendum to: “Semistable sheaves in positive characteristic” [Ann. of Math. (2) 159 (2004), no. 1, 251–276; mr 2051393]. Ann. of Math. (2), 160(3):1211–1213, 2004.MathSciNetGoogle Scholar
  60. [Lan04b]
    Adrian Langer. Semistable sheaves in positive characteristic. Ann. of Math. (2), 159(1):251–276, 2004.MATHMathSciNetCrossRefGoogle Scholar
  61. [Laz80]
    Robert Lazarsfeld. A Barth-type theorem for branched coverings of projective space. Math. Ann., 249(2):153–162, 1980.MATHMathSciNetCrossRefGoogle Scholar
  62. [Laz04]
    Robert Lazarsfeld. Positivity in algebraic geometry. II, volume 49 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics]. Springer-Verlag, Berlin, 2004. Positivity for vector bundles, and multiplier ideals.MATHGoogle Scholar
  63. [Mat02]
    Kenji Matsuki. Introduction to the Mori program. Universitext. Springer-Verlag, New York, 2002.MATHGoogle Scholar
  64. [Miy87]
    Yoichi Miyaoka. Deformations of a morphism along a foliation and applications. In Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985), volume 46 of Proc. Sympos. Pure Math., pages 245–268. Amer. Math. Soc., Providence, RI, 1987.Google Scholar
  65. [MM86]
    Yoichi Miyaoka and Shigefumi Mori. A numerical criterion for uniruledness. Ann. of Math. (2), 124(1):65–69, 1986.MATHMathSciNetCrossRefGoogle Scholar
  66. [Mor79]
    Shigefumi Mori. Projective manifolds with ample tangent bundles. Ann. of Math. (2), 110(3):593–606, 1979.MATHMathSciNetCrossRefGoogle Scholar
  67. [Mor82]
    Shigefumi Mori. Threefolds whose canonical bundles are not numerically effective. Ann. of Math. (2), 116(1):133–176, 1982.MATHMathSciNetCrossRefGoogle Scholar
  68. [MP97]
    Yoichi Miyaoka and Thomas Peternell. Geometry of higher-dimensional algebraic varieties, volume 26 of DMV Seminar. Birkhäuser Verlag, Basel, 1997.MATHGoogle Scholar
  69. [MR82]
    Vikram B. Mehta and Annamalai Ramanathan. Semistable sheaves on projective varieties and their restriction to curves. Math. Ann., 258(3):213–224, 1981/82.MathSciNetCrossRefGoogle Scholar
  70. [MT83]
    Masayoshi Miyanishi and Shuichiro Tsunoda. The structure of open algebraic surfaces. II. In Classification of algebraic and analytic manifolds (Katata, 1982), volume 39 of Progr. Math., pages 499–544. Birkhäuser Boston, Boston, MA, 1983.Google Scholar
  71. [MT84]
    Masayoshi Miyanishi and Shuichiro Tsunoda. Noncomplete algebraic surfaces with logarithmic Kodaira dimension ∔ ∞ and with nonconnected boundaries at infinity. Japan. J. Math. (N.S.), 10(2):195–242, 1984.MATHMathSciNetGoogle Scholar
  72. [Nad91]
    Alan M. Nadel. The boundedness of degree of Fano varieties with Picard number one. J. Amer. Math. Soc., 4(4):681–692, 1991.MATHMathSciNetCrossRefGoogle Scholar
  73. [NR78]
    Mudumbai S. Narasimhan and S. Ramanan. Geometry of Hecke cycles. I. In C. P. Ramanujam—a tribute, volume 8 of Tata Inst. Fund. Res. Studies in Math., pages 291–345. Springer, Berlin, 1978.Google Scholar
  74. [Par68]
    A. N. Parshin. Algebraic curves over function fields. I. Izv. Akad. Nauk SSSR Ser. Mat., 32:1191–1219, 1968.MATHMathSciNetGoogle Scholar
  75. [PS00]
    Thomas Peternell and Andrew J. Sommese. Ample vector bundles and branched coverings. Comm. Algebra, 28(12):5573–5599, 2000. With an appendix by Robert Lazarsfeld, Special issue in honor of Robin Hartshorne.MATHMathSciNetGoogle Scholar
  76. [Rei87]
    Miles Reid. Young person’ guide to canonical singularities. In Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985), volume 46 of Proc. Sympos. Pure Math., pages 345–414. Amer. Math. Soc., Providence, RI, 1987.Google Scholar
  77. [Ses82]
    C. S. Seshadri. Fibrés vectoriels sur les courbes algébriques, volume 96 of Astérisque. Société Mathématique de France, Paris, 1982. Notes written by J.-M. Drezet from a course at the école Normale Supérieure, June 1980.Google Scholar
  78. [Sha63]
    Igor R. Shafarevich. Algebraic number fields. In Proc. Internat. Congr. Mathematicians (Stockholm, 1962), pages 163–176. Inst. Mittag-Leffler, Djursholm, 1963. English translation: Amer. Math. Soc. Transl. (2) 31 (1963), 25–39.Google Scholar
  79. [Siu04]
    Yum-Tong Siu. Hyperbolicity in complex geometry. In The legacy of Niels Henrik Abel, pages 543–566. Springer, Berlin, 2004.Google Scholar
  80. [Sun05]
    Xiaotao Sun. Minimal rational curves on moduli spaces of stable bundles. Math. Ann., 331(4):925–937, 2005.MATHMathSciNetCrossRefGoogle Scholar
  81. [Vie01]
    Eckart Viehweg. Positivity of direct image sheaves and applications to families of higher dimensional manifolds. In School on Vanishing Theorems and Effective Results in Algebraic Geometry (Trieste, 2000), volume 6 of ICTP Lect. Notes, pages 249–284. Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2001. Available on the ICTP web site at http://www.ictp.trieste.it/~pub_off/services.Google Scholar
  82. [VZ01]
    Eckart Viehweg and Kang Zuo. On the isotriviality of families of projective manifolds over curves. J. Algebraic Geom., 10(4):781–799, 2001.MATHMathSciNetGoogle Scholar
  83. [VZ02]
    Eckart Viehweg and Kang Zuo. Base spaces of non-isotrivial families of smooth minimal models. In Complex geometry (Göttingen, 2000), pages 279–328. Springer, Berlin, 2002.Google Scholar
  84. [Zak93]
    Fyodor L. Zak. Tangents and secants of algebraic varieties, volume 127 of Translations of Mathematical Monographs. American Mathematical Society, Providence, RI, 1993. Translated from the Russian manuscript by the author.MATHGoogle Scholar
  85. [Zha88]
    De-Qi Zhang. Logarithmic del Pezzo surfaces of rank one with contractible boundaries. Osaka J. Math., 25(2):461–497, 1988.MATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  • Stefan Kebekus
    • 1
  • Luis Solá Conde
    • 1
  1. 1.Mathematisches InstitutUniversität zu KölnKölnGermany

Personalised recommendations